Alert archive / Tennessee / Flash Flood Warnings in 2023

Flash Flood Warning 41, NWS Memphis, TN

July 21, 2023Fayette County, Shelby County, Tipton County, Tennessee

NWS Memphis, TN issued this flash flood warning at Jul 21, 2023, 2:53 AM CDT for Fayette County, Shelby County, Tipton County, Tennessee. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2023, 2:53 AM CDT (07:53 UTC)
Expired
Jul 21, 2023, 6:00 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Fayette County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 21 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 3:00 AM CDTFLASH FLOOD1 Ssw Arlington, TNReport of water in living room. Roadway impassable.
Jul 21, 4:30 AM CDTFLASH FLOOD4 Nnw Rossville, TNSeveral inches of flowing water of Raleigh-Lagrange Road between Jenkins Road and Highway 194.
Jul 21, 5:45 AM CDTRAIN 3.691 Ese Collierville, TNMesonet station report.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2023-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2023-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3493 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

087 
WGUS54 KMEG 210753
FFWMEG
TNC047-157-167-211100-
/O.NEW.KMEG.FF.W.0041.230721T0753Z-230721T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
253 AM CDT Fri Jul 21 2023

The National Weather Service in Memphis has issued a

* Flash Flood Warning for...
  Western Fayette County in Tennessee...
  Eastern Shelby County in Tennessee...
  Southeastern Tipton County in Tennessee...

* Until 600 AM CDT.

* At 253 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 3 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Bartlett, Collierville, Germantown, Millington, Cordova, Memphis, 
  Lakeland, Arlington, Munford, Somerville, Eads, Ellendale, Tipton, 
  Warren, Macon, Atoka, Oakland, Mason, Piperton and Gallaway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3541 8992 3542 8982 3543 8973 3543 8960
      3534 8937 3516 8934 3508 8938 3503 8947
      3503 8965 3511 8987 3529 8996

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR

$$

SWB
3 follow-up statements
858 
WGUS74 KMEG 210936
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
436 AM CDT Fri Jul 21 2023

TNC167-210946-
/O.CAN.KMEG.FF.W.0041.000000T0000Z-230721T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tipton TN-
436 AM CDT Fri Jul 21 2023

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN TIPTON COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3540 8978 3537 8962 3530 8938 3516 8934
      3508 8938 3503 8947 3503 8965 3511 8987
      3528 8994 3539 8989 3539 8978

$$

TNC047-157-211100-
/O.CON.KMEG.FF.W.0041.000000T0000Z-230721T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette TN-Shelby TN-
436 AM CDT Fri Jul 21 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 AM CDT EARLY THIS 
MORNING FOR WESTERN FAYETTE AND EASTERN SHELBY COUNTIES...

At 436 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3.5 inches of rain have 
fallen. The expected rainfall rate is 1 to 2 inches in 1 hour. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Bartlett, Collierville, Germantown, Millington, Cordova, Memphis, 
  Lakeland, Arlington, Somerville, Eads, Ellendale, Warren, Macon, 
  Atoka, Oakland, Piperton, Gallaway, Rossville, Moscow and 
  Williston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3540 8978 3537 8962 3530 8938 3516 8934
      3508 8938 3503 8947 3503 8965 3511 8987
      3528 8994 3539 8989 3539 8978

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

SWB
481 
WGUS74 KMEG 211017
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
517 AM CDT Fri Jul 21 2023

TNC047-157-211100-
/O.CON.KMEG.FF.W.0041.000000T0000Z-230721T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette TN-Shelby TN-
517 AM CDT Fri Jul 21 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 AM CDT EARLY THIS 
MORNING FOR SOUTHWESTERN FAYETTE AND EASTERN SHELBY COUNTIES...

At 517 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 4 inches of rain have 
fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Bartlett, Collierville, Germantown, Millington, Cordova, Memphis, 
  Lakeland, Arlington, Eads, Ellendale, Macon, Oakland, Piperton, 
  Rossville, Moscow, Williston, Fisherville, Canadaville, Kirk and 
  Hickory Withe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3531 8966 3522 8945 3516 8934 3508 8938
      3503 8947 3503 8965 3511 8987 3528 8994
      3531 8983 3532 8977 3532 8973

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

SWB
492 
WGUS74 KMEG 211056
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
556 AM CDT Fri Jul 21 2023

TNC047-157-211106-
/O.EXP.KMEG.FF.W.0041.000000T0000Z-230721T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette TN-Shelby TN-
556 AM CDT Fri Jul 21 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 6 AM CDT EARLY THIS MORNING 
FOR SOUTHWESTERN FAYETTE AND EASTERN SHELBY COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3531 8966 3522 8945 3516 8934 3508 8938
      3503 8947 3503 8965 3511 8987 3528 8994
      3531 8983 3532 8977 3532 8973

$$

SWB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 11:21 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jul 20, 11:21 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1121 PM CDT Thu Jul 20 2023

...New AVIATION...

.UPDATE...
Issued at 940 PM CDT Thu Jul 20 2023

A few showers and thunderstorms are beginning to pop-up east of
the Mississippi River this evening. Over the next few hours,
coverage of these storms will increase as a cold front currently
situated over the northern portions of the Mid-South moves further
into the region. A Marginal Risk for severe storms exists
overnight for the majority of the region with damaging winds and
hail the main threats.

A lull in shower and thunderstorm activity will occur by sunrise
as a shortwave slowly moves towards the region. By midday,
additional thunderstorm development is likely as the shortwave
interacts with the cold front. Recent CAMs continue to struggle
with timing and coverage of storms, but general consensus is areas
along and south of I-40 will have the best chance for severe
storm development. As such, the Storm Prediction Center has placed
areas in north Mississippi and southwest Tennessee in a Slight
Risk for severe weather on Friday. Damaging wind and large hail
will be the main threats for this system.

Another aspect to watch over the next 24 hours is flooding.
Elevated Precipitable Water values combined with recent rainfall
could aggravate small streams. Therefore, flash flooding is
possible as storms move over the Mid-South.

ANS

&&

.SYNOPSIS...
Issued at 234 PM CDT Thu Jul 20 2023

A front will move through the region over the next 24 hours. This
will bring a chance of strong to severe storms across the Mid
South on Friday. Humidity and temperatures should reduce some with
the frontal passage. Expect a dry and more comfortable weekend
forecast.

&&

.DISCUSSION...
(This evening through next Wednesday)
Issued at 234 PM CDT Thu Jul 20 2023

Hot and humid conditions persist over the Mid South this
afternoon. A few showers are still possible this evening but the
bulk of the convection is well east of here. Overnight additional
storms should develop along the boundary and move through and
possibly another complex of storms will develop and progress
through the Mid South. Because of this, we have a Slight Risk of
Severe Weather for a large portion of the area on Friday. The main
threat will be damaging winds and heavy rain. Power outages will
be possible. It looks like the best time for development will be
from 10 AM Friday morning through 5 PM Friday afternoon. The area
with the best chances see the stronger storms will be along and
south of I-40 on Friday. Less humid air will gradually spread into
the Mid South behind the cold front, with dewpoints Saturday
afternoon prevailing in the 60s. The main convective corridor will
shift south toward central and southern MS Saturday afternoon,
along the front. The overall pattern shifts to a large longwave
trough over the eastern US and that will have us in below average
temperatures for the weekend. It should be a nice treat from the
heat we have had the last several days. As we head into the early and
middle parts of next week, the powerful western U.S. upper level
ridge will broaden eastward into the MS River Valley, while
remaining centered over NM. The net result for the Midsouth will
be temperatures returning to near or slightly above normal, with
minimal rain chances.

&&

.AVIATION...
(06Z TAFS)
Issued at 1114 PM CDT Thu Jul 20 2023

NW flow persists across the region and a weak upper level
disturbance has triggered SHRAs/TSRAs along an old outflow
boundary from east AR into SW TN this evening. Expect convection
to continue to develop overnight and as a result went with a VCTS
at MKL, JBR and MEM. A cold front will sag south into the region
on Friday while another upper level disturbance moves through.
This should re-invigorate convection by late morning into the
afternoon from around MEM southward, including TUP. There is the
possibility that this activity remains mostly south of MEM so
continued with a VCTS there. Fairly confident that TSRAs will move
through TUP during the early evening so introduced a tempo there. A
few SHRAs will be possible at JBR and MKL Friday afternoon. Winds
will be light overnight outside of any TSRAs gradually shifting
to the north as the cold front pushes south Friday.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from 10 AM to 7 PM CDT Friday for ARZ058.

MO...None.
MS...Heat Advisory from 10 AM to 7 PM CDT Friday for MSZ010>013-
     015>017-020>024.

TN...None.
&&

PUBLIC FORECAST...MJH
AVIATION...SJM

In the hours before

Special weather statement, Jul 20, 9:40 PM CDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
940 PM CDT Thu Jul 20 2023

TNZ049-050-088-089-210315-
Tipton TN-Fayette TN-Shelby TN-Haywood TN-
940 PM CDT Thu Jul 20 2023

...A strong thunderstorm will impact portions of eastern Tipton,
northern Fayette, southwestern Haywood and northeastern Shelby
Counties through 1015 PM CDT...

At 940 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brighton, or 7 miles south of Covington, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brownsville, Covington, Munford, Somerville, Brighton, Dancyville,
Atoka, Mason, Gallaway, Stanton, Garland, Braden, Asbury, Yum Yum,
Barretville, Belmont, Hickory Point, Redwood, Taylor Chapel and
Shepp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3538 8982 3559 8974 3556 8917 3521 8926
TIME...MOT...LOC 0240Z 285DEG 26KT 3546 8968

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

SJM
Special weather statement, Jul 20, 10:15 PM CDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Memphis TN
1015 PM CDT Thu Jul 20 2023

TNZ049-050-090-210345-
Hardeman TN-Tipton TN-Haywood TN-
1015 PM CDT Thu Jul 20 2023

...A strong thunderstorm will impact portions of east central Tipton,
northwestern Hardeman and southern Haywood Counties through 1045 PM
CDT...

At 1015 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Dancyville, or 8 miles southwest of Brownsville,
moving east at 40 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brownsville, Hillville, Dancyville, Stanton, Asbury, Cedar Chapel,
Vildo, Hickory Point, Hatchie, Sunnyhill, Keeling, Morton Hill, Shepp
and Meux Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3543 8907 3535 8909 3537 8919 3540 8919
      3540 8933 3544 8953 3557 8949 3561 8907
TIME...MOT...LOC 0315Z 275DEG 33KT 3551 8937

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Schlessiger
Special weather statement, Jul 20, 11:01 PM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Memphis TN
1101 PM CDT Thu Jul 20 2023

TNZ054-055-092-210430-
Henderson TN-Decatur TN-Hardin TN-
1101 PM CDT Thu Jul 20 2023

...A strong thunderstorm will impact portions of southeastern
Henderson, northern Hardin and southern Decatur Counties through 1130
PM CDT...

At 1101 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Sardis, or 14 miles north of Savannah, moving east at
35 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sardis, Olive Hill, Montgomery, Scotts Hill, Saltillo, Thurman, Lick
Skillet, Right, Sibley, Haney, Hinkle, Bath Springs, Five Forks,
Pleasant Grove, Red Walnut, Swift, Dunbar, Olivehill, Taylors
Crossing and Bucktown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3539 8799 3539 8803 3537 8803 3537 8801
      3535 8800 3533 8802 3530 8802 3529 8798
      3520 8799 3528 8836 3555 8825 3551 8798
      3549 8798 3547 8803 3546 8804 3543 8803
      3541 8797
TIME...MOT...LOC 0401Z 279DEG 31KT 3542 8815

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Schlessiger
Special weather statement, Jul 21, 12:50 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
1250 AM CDT Fri Jul 21 2023

TNZ048>050-052-089-090-210615-
Hardeman TN-Tipton TN-Fayette TN-Madison TN-Lauderdale TN-Haywood TN-
1250 AM CDT Fri Jul 21 2023

...A strong thunderstorm will impact portions of east central Tipton,
northeastern Fayette, northwestern Hardeman, southeastern Lauderdale,
Haywood and west central Madison Counties through 115 AM CDT...

At 1250 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Brownsville, moving southeast at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brownsville, Whiteville, Hillville, Dancyville, Stanton, Asbury,
Fayette Corners, Cedar Chapel, Cotton Lake, Hickory Point, Orysa,
Sunnyhill, Taylor Chapel, Keeling, Morton Hill, Gift, Shepp,
Tabernacle, Miller and Turnpike.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3551 8962 3567 8951 3556 8901 3526 8919
TIME...MOT...LOC 0550Z 297DEG 19KT 3554 8940

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SWB
Special weather statement, Jul 21, 1:43 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
143 AM CDT Fri Jul 21 2023

TNZ088-089-210715-
Fayette TN-Shelby TN-
143 AM CDT Fri Jul 21 2023

...A strong thunderstorm will impact portions of Fayette and
northeastern Shelby Counties through 215 AM CDT...

At 143 AM CDT, Doppler radar was tracking a strong thunderstorm near
Arlington, or 10 miles northeast of Bartlett, moving southeast at 20
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bartlett, Lakeland, Arlington, Somerville, Eads, Warren, Macon,
Oakland, Piperton, Gallaway, Moscow, Williston, Braden, Redwood,
Hickory Withe, Pattersonville, Brunswick, Fisherville, Laconia and
Elba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3520 8919 3499 8931 3499 8941 3526 8983
      3540 8974 3541 8971 3539 8970 3539 8964
      3537 8964 3539 8960 3529 8919
TIME...MOT...LOC 0643Z 300DEG 19KT 3531 8969

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SWB
Special weather statement, Jul 21, 2:35 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
235 AM CDT Fri Jul 21 2023

MSZ002-003-TNZ049-088>090-210815-
Marshall MS-Benton MS-Hardeman TN-Tipton TN-Fayette TN-Shelby TN-
235 AM CDT Fri Jul 21 2023

...A strong thunderstorm will impact portions of northeastern
Marshall, northwestern Benton, southeastern Tipton, Fayette,
northwestern Hardeman and eastern Shelby Counties through 315 AM
CDT...

At 235 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lakeland, or near Bartlett, moving east at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bartlett, Collierville, Germantown, Millington, Cordova, Memphis,
Lamar, Lakeland, Arlington, Whiteville, Somerville, Mt Pleasant,
Ellendale, Eads, Slayden, Warren, Macon, Atoka, Oakland and Mason.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3514 8998 3543 8981 3537 8912 3483 8934
TIME...MOT...LOC 0735Z 285DEG 11KT 3524 8973

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:40 PM CDTSpecial Weather StatementMEGTipton35 min
Jul 20, 10:15 PM CDTSpecial Weather StatementMEGHaywood30 min
Jul 20, 11:01 PM CDTSpecial Weather StatementMEGHardin29 min
Jul 21, 12:50 AM CDTSpecial Weather StatementMEGHaywood25 min
Jul 21, 1:43 AM CDTSpecial Weather StatementMEGFayette32 min
Jul 21, 2:28 AM CDTAreal Flood AdvisoryMEGFayette, Shelby, Tipton3 hr
Jul 21, 2:35 AM CDTSpecial Weather StatementMEGFayette, Shelby40 min
Jul 21, 3:16 AM CDTSpecial Weather StatementMEGFayette29 min
Jul 21, 4:12 AM CDTFlash Flood WarningMEGFayette, Shelby3 hr
Jul 21, 7:11 AM CDTAreal Flood WarningMEGFayette, Shelby3 hr
Jul 21, 12:14 PM CDTSpecial Weather StatementMEGShelby31 min
Jul 21, 1:16 PM CDTSevere Thunderstorm WarningMEGFayette, Lauderdale, Shelby, Tipton59 min
Jul 21, 1:49 PM CDTFlash Flood WarningMEGShelby2 hr
Jul 21, 1:59 PM CDTFlash Flood WarningMEGFayette, Shelby2 hr
Jul 21, 2:07 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, Henderson, McNairy and 2 more53 min
Jul 21, 2:11 PM CDTFlash Flood WarningMEGShelby, Tipton117 min
Jul 21, 2:54 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more51 min
Jul 21, 3:20 PM CDTAreal Flood AdvisoryMEGDecatur, Henderson2 hr

Nearby

Flash Flood Warnings in Tennessee, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.